Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

6 days post op..why am I nauseated NOW???

TatiyanaTTatiyana Posts: 194
edited 06/11/2012 - 8:41 AM in Back Surgery and Neck Surgery
I had my ACDF last Monday and was doing good until yesterday when I started to get VERY nauseated. Luuckily my primary had given me Zolfran in case this happened and it does help...anyway I woke up fine today although not much of an appetite and around 3pm got extremely nauseated again.

Why would I be getting sick almost a week post op?


  • Sorry that I cant answer your question. Sometimes the anesthesia hits you for days later. I hope you feel better tommorow. Good Luck. Take Care,Robin
  • I seem to have a delayed reaction to anesthesia, it was 4 days after my back surgery that I vomitted but when I spoke with the anesthesioligist(sp?) she said that it is out of the system in a few hours.

    another thought was maybe it is the percocet building up in my body?

    I really hope it passes soon, I am miserable.

  • Have you been having regular BM's since the surgery?

    Sometimes being "bound up" from taking the pain medications, can bring on a lot of nausea.

    I also agree with the other ladies... about the anesthesia being a possible culprit.

    I hope the nausea passes and you start to feel better real soon.

  • MetalneckMetalneck Island of Misfit toysPosts: 1,364
    Is the Percocet .... Very common side effect of this med. Were you taking Perc before the surgery or just after? .... If just recently ... then I would lean towards that as the cause.

    Hope it resolves (pain and nausea) quickly!

    Spine-health Moderator
    Welcome to Spine-Health  Please read the linked guidelines!!

  • any way of getting it out of my system faster? I'm sure its my sluggish metabolism..
  • Walking and more walking --
  • MetalneckMetalneck Island of Misfit toysPosts: 1,364
    Push fluids ... drink alot of non-ETOH (alcoholic) beverages. (but not so nuch that its makes you nauseous!!)

    Spine-health Moderator
    Welcome to Spine-Health  Please read the linked guidelines!!

  • It happened to me to 3-4 days out, it sucked. I had to take phenergan to get rid of the nausea, mine got so bad. If yours get bad call you doc and ask about phnergan, that drug is a life saver. Good Luck ;)
  • I was taking Darvocet after my surgery and I felt severely hung over and sick to my stomach. I ended up to quiting the pills all together and taking the pain the best I could.

    I had a surgery for something else a few years ago that made me dizzy and almost pass out everytime I stood up for the first 3 or 4 days.

    You might want to talk to your Dr. about this.
  • I had awful nausea on and off for a good 2 weeks after surgery. I was fine in the hospital until they switched me from morphine to percocet because I didn't need much percocet to manage my pain so I went through withdrawals. Once I was home phenergan was my lifesaver too! I found that lots of fluids like water and juice, and doing lots of walking like I was supposed to would help. But some days I got stuck inside and had to try to get my walking done in the house and I always had worse nausea those days.
  • Drink more water...just be cautious not to over-hydrate.

    Eat fiber filled foods. Take colace. If you are backed up (constipated) and taking meds, you will be more nauseaous.
    I found I was quite nauseaous the first week (threw up in hospital, almost kept another night b/c I had trouble keeping food/liquid down). I got home and was ok for a day and then the nausea started again. Thankfully colace and lots of fiber foods helped.

    The percaset can make you naseaous for about 30 mins after taking it.

    Lots of light frequent walks...remember, less activity will slow your bowels down too.

    I know, lots of talk about that but it's true. I was reading on nausea after surgery and really found that when I was doing more movement/activity of light walks, drinking water, eating healthy...I had less problems.

    If not, call your doctor tomorrow.
    I'm sure he'll tell you pepcid (OTC) is ok to take and that might help too.

  • This nausea sticks around for over 8 hours...bowels moved yesterday so I dont think its that.

    I switched over to vicoden for my bedtime dose hoping it was the percocet, but since I am still nauseated I am back to thinking its the anesthesia.

    going to bed now but tomorrow morning maybe I will get on the treadmill...I'm in Iowa and there is far too much snow to walk outdoors!


  • Anesthesia in general usually has a short half life, so within 48 hrs most people have eliminated those drugs.

    Narcotics in general attaches to the chemo-recepter trigger zone in the brain causing nausea. Zofran works on the same area (CTZ) to diminish nausea. Other drugs also can cause nausea, but narcotics are notorious for causing nausea.

  • Here's the funny thing tho..I've been on vicoden for 10 years and have taken percocet occasionally w/ no problem.

    I had a wrist surgery a year & 1/2 ago and was under general anesthesia plus percocet...no nausea.

    I think it must relate to how long I am "out" as its only major surgeries that make me ill.

    Hopefully it doesnt come back today...so far so good :)
Sign In or Register to comment.